The Aword

  • Increase font size
  • Default font size
  • Decrease font size
Welcome, Guest

Question for the Doctor
(1 viewing) (1) Guest

TOPIC: Question for the Doctor

Re:Question for the Doctor 11 years, 7 months ago #361

  • DocSarah
  • OFFLINE
  • Expert Boarder
  • Posts: 109
  • Karma: 2
Dear Becky,

firstly, I must apologise for not responding sooner to your post. I find the format of the forum doesn't highlight new posts very well and I overlooked your post.

Looking at your history, the combination of spinal surgery and then epidurals with dural puncture and subsequent blood patch were probably the causative incidents in your case. Pinpointing one of the events is difficult and in any event perhaps not overly helpful.

The main thing is to get your symptoms manageable. That can take time and usually requires a combination of treatments: pharmacological (medicines) and other such as TENS machine, massage, physio, hydrotherapy, acupuncture, cognitive behavioural therapy, using techniques such as relaxation and distraction.

You are at a difficult stage just now I expect you are feeling angry and confused about the diagnosis. That's entirely understandable. By all means use this site to learn more about the condition but I would urge you not to hold onto your anger because that can exacerbate your pain and distress and make life thoroughly miserable. Don't get me wrong, I'm not minimising how you feel, but anger is (as the Chinese saying goes) like a hot coal you pick up to throw at someone...who gets hurt first???

All the best,

Take care,

DocSarah
[b]DocSarah

Re:Question for the Doctor 11 years, 7 months ago #388

  • Becky
  • OFFLINE
  • Junior Boarder
  • Posts: 30
  • Karma: 0
Hi Doc,
I have a question for you about pain meds. I am not having much luck in pain control
I went to see a spinal surgeon thursday. He said there was nothing he could do for me without causing me more pain. I am now currently taking 80 mg of oxy 3/per day. They only last for 4 hrs. I have mentioned to Doc Whitorth about the pump since my pain is not controlled. Do you have any suggestions on another pain med I could take to control this pain. I run 8-9 daily on the pain scale and I am worn out mentally and physically. I need help desperatly.
Thanks and Hugs,
Becky

Re:Question for the Doctor 11 years, 6 months ago #390

  • DocSarah
  • OFFLINE
  • Expert Boarder
  • Posts: 109
  • Karma: 2
Hi Becky,

have you tried long-acting oxycodone (oxycontin)? You could try converting the short-acting dose and then using short-acting as breakthrough on top if necessary.
The other drug I'd recommend as an adjuvant is pregabalin which is an anticonvulsant (like gabapentin). Start dose is 75mg twice a day (can be increaed to a max. 600mg a day) Benefits tend to appear within a few days and include improved sleep as well as pain reduction.

Hoep this helps,

Regards,

DocSarah
[b]DocSarah

Re:Question for the Doctor 11 years, 6 months ago #392

  • Becky
  • OFFLINE
  • Junior Boarder
  • Posts: 30
  • Karma: 0
Hi Doc,
I am already on 80mg Oxycontin with roxicodone 30mg for bt. I take Robaxin at night to rest my body. Doc W is so frustrated with me, but I can't help it. I am in severe pain most of the time. He had me go to a spine surgeon last week. The surgeon said he could not do anything for me. It would only cause me more pain. He has recommended the morphine pain pump. What are your thoughts on this?
Many Blessings and thanks for trying to help me.
Becky:(

Re:Question for the Doctor 11 years, 6 months ago #395

  • Ang
  • OFFLINE
  • Junior Boarder
  • Posts: 21
  • Karma: 0
Hi DocSarah,

I hope all is well, Could you please clarify something for me, my sister recently told us about the incident that we think really did her in. She did not tell us sooner because she did not want to scare us, but now she is scared herself and finally shared the information. Her last ESI, the last of 6 with included 3 before fusion and 3 after fusion all in the course of one year and a half, she lost feeling all on her left side (upper and lower) for 2 hours after the ESI. I would tend to believe that this in NOT normal and could be why she has upper body symptoms. Is is possible that an injection in the lumbar area could reach the neck. Please help me understand. Her meds are so much higher doses and her disabilities are more, however the neurologist has stated that her reflexes are still good is this a good sign or will that also deteriorate as well. Thank you in advance for your asssistance and information .
Fondly, Ang

Re:Question for the Doctor 11 years, 6 months ago #396

  • Becky
  • OFFLINE
  • Junior Boarder
  • Posts: 30
  • Karma: 0
Hi Ang, This is Becky.
I just wanted to make a comment on the reflexes your sister seems to still have. I have no reflexes in my foot ( rt one) and barely any in my knee on the same leg. My left leg has barelyl any left either. My rt foot really freaks me out. It won't move at all. It has been that way for at least a year. I found myself tripping over things all the time. My right foot doesn't want to lift to walk over things. NO FUN
LOve,
Becky<br><br>Post edited by: Becky, at: 2006/05/22 22:23
Time to create page: 0.25 seconds